Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 22, 2013, 2:20 AM CDT for Clay County, Greene County, Randolph County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 2:20 AM CDT (07:20 UTC)
- Expired
- Jul 22, 2013, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 127 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 3:15 AM CDT | FLASH FLOOD | Biggers, AR | WIDESPREAD FLOODING...3.5 TO 3.75 INCHES OF RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.3 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
693 WGUS54 KMEG 220720 FFWMEG ARC021-055-121-221015- /O.NEW.KMEG.FF.W.0064.130722T0720Z-130722T1015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 220 AM CDT MON JUL 22 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS... * UNTIL 515 AM CDT * AT 220 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARMADUKE AND POCAHONTAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3642 9089 3624 9027 3605 9038 3626 9098 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 12:46 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 22, 12:46 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1246 AM CDT MON JUL 22 2013 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 909 PM CDT SUN JUL 21 2013/ UPDATE... FORECAST LOOKS ON TRACK. COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS IS DIMINISHING OVER MOST OF THE MIDSOUTH...ALTHOUGH SOME ADDITIONAL DEVELOPMENT IS NOTED IN NORTH CENTRAL AND NORTHEAST ARKANSAS WHERE AN UPPER LEVEL DISTURBANCE IS HELPING TO ENHANCE LIFT. WITH THAT SYSTEM MOVING IN SEE NO NEED TO ADJUST POPS...AND TEMPERATURES LOOK TO BE ON TRACK. DISCUSSION... PREV DISCUSSION... /ISSUED 656 PM CDT SUN JUL 21 2013/ UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 325 PM CDT SUN JUL 21 2013/ DISCUSSION... AN UPPER TROF CURRENTLY OVER THE MIDSOUTH WILL BEGIN TO SLIDE EAST TONIGHT AND WILL PLACE THE AREA UNDERNEATH NORTHWEST FLOW FOR AT LEAST THE FIRST HALF OF THE WEEK. CURRENTLY...A WEAK SHORTWAVE IS MOVING THROUGH NORTHEAST ARKANSAS. SEVERAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN PORTIONS OF THE MIDSOUTH IN RESPONSE TO THE SHORTWAVE. THIS ACTIVITY WILL LIKELY CONTINUE INTO THE EVENING HOURS. IN ADDITION...A FEW DIURNAL SHOWERS REMAIN ACROSS NORTHEAST MISSISSIPPI. THESE SHOWERS SHOULD DIE OFF BY SUNSET. AFTER MIDNIGHT...ANOTHER SHORTWAVE WILL BEGIN TO APPROACH NORTHWEST TENNESSEE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP IN RESPONSE TO THIS SHORTWAVE. EXPECT THE ACTIVITY TO BLOSSOM AS THE SUN COMES UP FROM PARIS TO JACKSON. THE ACTIVITY WILL LIKELY SPREAD SOUTHWARD INTO MEMPHIS AND NORTH MISSISSIPPI BY 6 TO 9 AM. THE SHORTWAVE WILL PUSH EAST BY MIDDAY THUS EXPECT CHANCES FOR RAIN TO DECREASE DURING THE AFTERNOON HOURS ON MONDAY. SINCE THE MIDSOUTH WILL REMAIN IN NORTHWEST FLOW ALOFT THROUGH WEDNESDAY...EXPECT ADDITIONAL SHORTWAVES MAY MOVE THROUGH THE AREA BRINGING INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. TIMING BECOMES HARDER TO PINPOINT THESE SHORTWAVES THE FURTHER WE GET OUT IN TIME. RIGHT NOW THE BEST TIMING FOR THE NEXT SHORTWAVE WILL BE LATE MONDAY NIGHT INTO TUESDAY. A COLD FRONT WILL PUSH INTO THE MIDSOUTH TUESDAY NIGHT INTO WEDNESDAY. THE 12Z ECMWF IS SLOWER THAN THE 12Z GFS WITH TIMING. DEPENDING ON WHICH SOLUTION IS CORRECT...BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WILL COME EITHER TUESDAY NIGHT OR WEDNESDAY WITH THE FRONTAL PASSAGE. DRIER AIR FROM THE OHIO VALLEY WILL TRY TO WORK ITS WAY INTO THE MIDSOUTH BEHIND THE FRONT AS WINDS TURN AROUND TO THE NORTHEAST. HOWEVER PORTIONS OF EAST ARKANSAS AND NORTHWEST MISSISSIPPI MAY NEVER SEE THE DRY AIR AS THE FRONT STALLS OUT JUST TO THE SOUTHWEST OF THE AREA WHICH MAY KEEP DEWPOINTS IN THE LOWER 70S. ANOTHER ACTIVE PATTERN SETS UP FOR FRIDAY INTO NEXT WEEKEND AS THE AREA RETURNS TO NORTHWEST FLOW ALOFT. A COLD FRONT MAY APPROACH THE MIDSOUTH BY LATE NEXT WEEKEND. OVERALL...TEMPERATURES WILL REMAIN NEAR NORMAL THIS WEEK WITH HIGHS RANGING FROM UPPER 80S TO LOWER 90S. LOWS WILL MAINLY BE IN THE LOWER TO MID 70S EXCEPT FOR WEDNESDAY NIGHT AND THURSDAY NIGHT WHERE LOWS MAY DROP INTO THE MID TO UPPER 60S IN LOCATIONS ACROSS WEST TENNESSEE THANKS TO THE DRY AIR THAT WILL MOVE IN FROM THE OHIO VALLEY. KRM && .AVIATION... 06Z TAF CYCLE UPPER TROF MOVING INTO THE MID-SOUTH OVER THE NEXT 12 HOURS WILL BE THE MAIN CHALLENGE. A LINE OF CONVECTION HAS DEVELOPED AS OF 04Z IN NE MISSOURI AND IS PROGRESSING SOUTHEASTWARD TOWARDS TAF SITE JBR. THE LINE OF STORMS IS EXPECTED TO MOVE INTO THE REGION AROUND 06Z...THUS HAVE ADDED VCTS AT JBR AT 06Z AND MKL AROUND 08Z WITH MEM FOLLOWING AT 11Z AS IT MOVES FURTHER SOUTH. MAINLY VFR CONDITIONS EXPECTED OVERNIGHT EXCEPT FOR A CHANCE FOR MVFR/IFR CONDITIONS AT MKL BY 08Z DUE TO FOG AND VCSH AND TUP BETWEEN 12Z AND 14Z DUE TO FOG AND CIGS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 21, 9:09 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 909 PM CDT SUN JUL 21 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230415- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 909 PM CDT SUN JUL 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE MIDSOUTH FROM THE NORTHWEST MONDAY THROUGH WEDNESDAY INTERACTING WITH A MOIST AND UNSTABLE ATMOSPHERE. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL LEADING TO FLASH FLOODING IN SOME LOCATIONS MAY OCCUR DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY OCCASIONALLY BE NEEDED FROM MONDAY INTO WEDNESDAY.
In the hours before
Special weather statement, Jul 22, 1:36 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 136 AM CDT MON JUL 22 2013 ARZ009-018-220700- CLAY AR-GREENE AR- 136 AM CDT MON JUL 22 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 200 AM CDT FOR... SOUTHERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED OVER PEACH ORCHARD AT 137 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR MARMADUKE AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3635 9023 3613 9026 3619 9073 3637 9073 TIME...MOT...LOC 0637Z 274DEG 32KT 3626 9061
Special weather statement, Jul 22, 2:06 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
206 AM CDT MON JUL 22 2013
ARZ018-028-MOZ113-220745-
GREENE AR-MISSISSIPPI AR-DUNKLIN MO-
206 AM CDT MON JUL 22 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 AM CDT FOR...
GREENE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS TO 45 MPH WAS LOCATED OVER OAK
GROVE HEIGHTS AT 204 AM CDT...MOVING EAST AT 30 MPH. AN ADDITIONAL
STRONG THUNDERSTORM OVER NORTHWEST GREEN COUNTY AT 204 AM CDT WILL
MOVE SOUTHEAST...AFFECTING THE SAME AREAS AS THE PRECEDING STORM AND
PRODUCING WINDS TO 45 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN DUNKLIN...GREENE AND MISSISSIPPI COUNTIES...INCLUDING
LOCATIONS NEAR MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3616 8996 3593 9003 3612 9077 3614 9075
3615 9079 3625 9075
TIME...MOT...LOC 0704Z 283DEG 28KT 3615 9046The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:36 AM CDT | Special Weather Statement | MEG | Clay | 24 min |
| Jul 22, 2:06 AM CDT | Special Weather Statement | MEG | Greene | 39 min |
| Jul 22, 3:26 AM CDT | Special Weather Statement | MEG | Greene | 34 min |
| Jul 22, 3:50 AM CDT | Special Weather Statement | MEG | Mississippi | 40 min |
| Jul 22, 4:26 AM CDT | Special Weather Statement | MEG | Clay | 34 min |
| Jul 22, 5:22 AM CDT | Flash Flood Warning | MEG | Clay, Greene, Randolph | 3 hr |
| Jul 22, 6:27 AM CDT | Flash Flood Warning | MEG | Mississippi | 3 hr |
| Jul 22, 9:01 AM CDT | Special Weather Statement | MEG | Crittenden | 59 min |
| Jul 22, 4:21 PM CDT | Special Weather Statement | MEG | Phillips | 24 min |
| Jul 22, 4:56 PM CDT | Special Weather Statement | MEG | Phillips | 34 min |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.